Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 8, 2011, 5:31 PM EDT for Davidson County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 8, 2011, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 145 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
430
WWUS82 KRAH 082131
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON AUG 8 2011
NCZ038-039-082215-
DAVIDSON-RANDOLPH-
531 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND SOUTHWEST
RANDOLPH COUNTIES THROUGH 615 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...AND MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3585 8043 3585 8039 3588 8041 3602 8020
3565 7979 3550 8004 3550 8019 3555 8022
3558 8021 3565 8031 3570 8034 3571 8033
3572 8036 3583 8043
TIME...MOT...LOC 2131Z 320DEG 23KT 3582 8027
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:57 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 2:57 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT MON AUG 8 2011 .SYNOPSIS... A HOT AND HUMID AIR MASS WILL PERSIST OVER CENTRAL NORTH CAROLINA THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL INCREASE THE THREAT FOR SHOWERS AND STORMS LATE TUESDAY INTO TUESDAY NIGHT. A PASSAGE OF A WEAK SURFACE BOUNDARY WEDNESDAY WILL USHER IN A SLIGHTLY COOLER AIR MASS...RESULTING IN NEAR NORMAL TEMPERATURES THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 255 PM... SHOWERS IN WESTERN VIRGINIA JUST REACHING THE HIGHEST ELEVATIONS OF THE APPALACHIANS AT 230 PM. EXPECT MOUNTAINS AND DOWNSLOPE FLOW TO DIMINISH THIS CONVECTION OVER THE NORTH CAROLINA FOOTHILLS BUT NOT ENTIRELY DISSIPATE IT. WILL EVALUATE BEFORE ISSUANCE BUT DO NOT SEE MORE THAN A 30 POP AND PERHAPS ONLY SLIGHT... IN AREAS WEST AND NORTH OF HIGHWAYS ONE AND 64. ISOLATED CONVECTION ALSO POSSIBLE IN OUR SOUTHEAST PARTS BUT CHANCES LESS THAN SLIGHT AT THIS TIME. RUC MODEL INSISTENT ON SURFACE CONVERGENCE AFTER DARK WEST OF HIGHWAY ONE WHILE OTHER MODELS MUCH FLATTER WITH SURFACE WEST FLOW. GIVEN LOSS OF HEATING... RAIN CHANCES FORECAST LESS THAN 20 PERCENT TONIGHT. PERSISTENCE LOW TEMPERATURES WOULD BE SLIGHTLY COOL GIVEN INCREASE IN AIR MASS MOISTURE OVERNIGHT. A TOUCH WARMER IN SPOTS... AT 72 TO 77 DEGREES. WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME FOR TUESDAY. INCREASING MOISTURE AND SOME CLOUDS WILL INTERFERE WITH INSOLATION. LOW LEVEL THICKNESSES ARE FORECAST EIGHT METERS OR SO LOWER TUESDAY AFTERNOON. WITH CONTINUED WEST FLOW AND A NEARLY STATIC AIR MASS... DEWPOINTS SHOULD FALL TO SIMILAR LEVELS TUESDAY AFTERNOON AS TODAY. NO CENTRAL NORTH CAROLINA SITE WAS ABOVE 104 HEAT INDEX AT 2 PM TODAY. AFTERNOON TEMPERATURES SIMILAR TO A TOUCH COOLER AT MID 90S NORTHWEST AND UPPER 90S TO NEAR 100 ELSEWHERE. SHORT WAVE IN THE UPPER MIDWEST SHOULD NOT IMPACT CENTRAL NORTH CAROLINA UNTIL LATE TUESDAY AFTERNOON. AS USUAL MODEL DIFFERENCES IN THE LOW LEVEL FLOW DETERMINE MODEL PRECIPITATION PLACEMENT TUESDAY. WITH BEST LOW LEVEL DIRECTIONAL CONVERGENCE LIKELY OVER OUR NORTH PARTS... WILL SLIGHTLY FAVOR NORTH PARTS... BUT STILL NO MORE THAN A ONE IN FOUR RAIN CHANCE. THE SURFACE TROUGH EXITS TO OUR EAST SHORTLY AFTER MIDNIGHT AND EXPECT THE EARLY MORNING HOURS OF WEDNESDAY TO BE DRY. OVERNIGHT LOWS COOLER THAN MONDAY NIGHT WITH FALLING LOW LEVEL THICKNESSES AND NORTH FLOW... AT UPPER 60S TO NEAR 73. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 240 PM MONDAY... A SURFACE TROUGH IS EXPECTED TO PUSH THROUGH THE AREA EARLY WEDNESDAY MORNING AS A SHORTWAVE TROUGH PUSHES EAST THROUGH THE LOWER GREAT LAKES TOWARD NEW ENGLAND...WITH DRIER AND MORE SEASONABLE AIR TO FOLLOW THROUGH THE END OF THE WEEK. THE ECMWF AND GFS LAG THE SOUTHERN END OF THE TROUGH ACROSS THE SOUTHEAST CWA WEDNESDAY AFTERNOON..ALLOWING FOR SOME LOW LEVEL CONVERGENCE AND WEAK AFTERNOON DESTABILIZATION. MID LEVEL MOISTURE DRIES OUT RAPIDLY BY WEDNESDAY AFTERNOON HOWEVER...SO ANY REDEVELOPMENT ALONG THE TROUGH SHOULD BE VERY ISOLATED. THE EXPECTED DOWN TICK IN TEMPERATURES BEHIND THIS SYSTEM WILL HOLD OFF UNTIL THURSDAY...AS GUIDANCE IS CONSISTENT WITH LOW LEVEL THICKNESSES NEAR 1435M OVER THE CWA. FORECAST HIGHS ARE 91 TO 95. THE SURGE OF MORE STABLE...AND EVENTUALLY COOLER...AIR WILL ARRIVE WEDNESDAY NIGHT AD THICKNESSES ARE FORECAST TO DROP ANYWHERE FROM 20 TO 40M TO BELOW 1420M (NEAR NORMAL) BY THURSDAY MORNING. THIS WILL PUSH THE TROUGH OFFSHORE...AS HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY REGION. LOWS 74 TO 69. NO PRECIPITATION EXPECTED THURSDAY WITH HIGH PRESSURE IN PLACE AND PWS BELOW ONE INCH. HIGHS 88 TO 92. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 240 PM MONDAY... THE ADVERTISED PATTERN CHANGE THAT HAS BEEN WELL AGREED UPON BY MEDIUM RANGE MODELS WILL HOLD THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...AS A SERIES OF SHORTWAVES FEED AN UPPER LEVEL DEVELOPING NEAR THE HUDSON BAY WITH RIDGING IN THE WESTERN US. THIS WILL PROVIDE A GENERAL NORTHWESTERLY FLOW ACROSS THE REGION...WITH A SERIES OF DISTURBANCES TRACKING SOUTHEAST ACROSS THE MIDWEST. A SMALL AMOUNT OF MOISTURE RETURN IS POSSIBLE FRIDAY...BUT HAVE LEFT THE FORECAST DRY UNTIL A MORE SIGNIFICANT WAVE DIGS INTO THE MID ATLANTIC REGION SATURDAY AND SUNDAY. MODELS DO DIVERGE WITH THE DETAILS OF THIS WEEKEND SYSTEM...WITH THE ECMWF BEING THE PREFERRED DEEPER AND SLOWER SOLUTION. THIS SOLUTION WILL LEAD TO A DECENT CHANCE OF SHOWERS AND STORMS SATURDAY INTO SUNDAY AND TEMPERATURES REMAINING AT OR EVEN SLIGHTLY BELOW NORMAL. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 205 PM... GENERALLY VFR THROUGH THE TAF PERIOD. HOWEVER AN ISOLATED SHOWER OR THUNDERSTORM POSSIBLE EARLY EVENING TO MIDNIGHT. WHILE VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE TUESDAY AFTERNOON THROUGH FRIDAY...THERE WILL BE A THREAT FOR MVFR CEILING AND VISIBILITY IN THE VICINITY OF CONVECTION LATE TUESDAY INTO THE LATE EVENING. DRY UNTIL RAIN CHANCES SLOWLY INCREASE FRIDAY AFTERNOON INTO SATURDAY EVENING... THOUGHT STILL ENDING UP AT LESS THAN ONE IN THREE. MVFR FOG AROUND SUNRISE ONLY IN THE MOST FAVORED LOCATIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ028-042-043- 077-078-083>086-088-089. && SHORT TERM...SMITH LONG TERM...SMITH
Hazardous weather outlook, Aug 8, 4:07 AM EDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 407 AM EDT MON AUG 8 2011 NCZ028-042-043-077-078-083>086-088-089-091000- EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 407 AM EDT MON AUG 8 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT TEMPERATURES AND HIGH HUMIDITY TUESDAY WILL LIKELY REQUIRE THE ISSUANCE OF A HEAT ADVISORY. NCZ007>011-021>027-038>041-073>076-091000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE- 407 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COUPLED WITH A HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 4:25 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT MON AUG 8 2011
NCZ021-038-082130-
DAVIDSON-FORSYTH-
425 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST FORSYTH AND
NORTHERN DAVIDSON COUNTIES THROUGH 530 PM EDT...
AT 424 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 12 MILES
WEST OF DONNAHA...OR ABOUT 8 MILES WEST OF EAST BEND...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HUNTSVILLE...
LEWISVILLE...CLEMMONS...ARCADIA...AND...MIDWAY...WELCOME.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3612 8050 3614 8044 3626 8045 3596 8004
3590 8005 3571 8037 3574 8046 3584 8049
3585 8039 3589 8042 3589 8037 3596 8038
3599 8043 3601 8042 3606 8047 3604 8050
3608 8052
TIME...MOT...LOC 2024Z 313DEG 26KT 3621 8063
VINCENTSpecial weather statement, Aug 8, 5:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT MON AUG 8 2011
NCZ038-039-082215-
DAVIDSON-RANDOLPH-
531 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND SOUTHWEST
RANDOLPH COUNTIES THROUGH 615 PM EDT...
AT 531 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
DENTON...AND MARTHA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3585 8043 3585 8039 3588 8041 3602 8020
3565 7979 3550 8004 3550 8019 3555 8022
3558 8021 3565 8031 3570 8034 3571 8033
3572 8036 3583 8043
TIME...MOT...LOC 2131Z 320DEG 23KT 3582 8027
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:12 PM EDT | Special Weather Statement | RAH | Randolph | 33 min |
| Aug 7, 8:18 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Aug 7, 8:27 PM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Aug 7, 8:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
| Aug 7, 9:07 PM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Aug 7, 9:23 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 52 min |
| Aug 7, 10:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Moore | 52 min |
| Aug 7, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Aug 8, 4:25 PM EDT | Special Weather Statement | RAH | Forsyth | 65 min |
| Aug 8, 6:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 8, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 53 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.